I recently began using the 0.04mg nitro patch and after 7 days my INR for coumadin effect has risen from 2.0 to 3.5. Am I in peril? How much should I reduce my coumadin intake while continuing to use the nitro patch? I currently take 7mg per day of Coumadin.
Could you give the patch a proper name? Nitroglycerine? has no interaction with Coumadin. However an INR of 3.5 means your blood will barely clot and needs to be dealt with immediately. I really believe you need the input of your primary care provider on this issue, especially given the variable INR. Even a pharmacy will not provide advice that may be potentially dangerous and leave themselves open to litigation. If one of us made a suggestion and then your INR naturally went back to 2.0 anyway (i've had natural variability 1.2 to 1.7 in one week) you might end up with blood too thick and prone to clotting.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Oct 2009 • 1 answer
My mom (89) is wearing a nitro patch -- can you take showers/baths with patch on or does it need to?
Posted 25 Jan 2010 • 1 answer
Posted 21 Jun 2010 • 1 answer
Posted 26 Jun 2014 • 1 answer
Posted 26 Feb 2015 • 1 answer